Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

How to lower dose of amytrypyline?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am trying to lower my dose off of amytrypyline. I was at 50 mg, then 25, then 20, now trying 10mg at night and feeling horrible today. I didn't sleep well last night. My blood pressure is normally 120/80 and it has been running 138/88. Should I take a 10mg tablet now? It is now 12:30 pm in the afternoon. Thanks, XXXXXXX
Posted Fri, 14 Feb 2014 in Mental Health
Answered by Dr. Srikanth Reddy 5 hours later
Brief Answer: Tapering should be slow Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Amitriptyline should be withdrawn gradually. The dosages are fine but each should be taken for atleast 4 days before moving on to the lower dosage. Also if you are uncomfortable in withdrawing then during this period you may also augment your therapy with mild doses of lorazepam or clonazepam which you can stop ones you are off amitriptyline. As of now you may take that extra 10 mg to make you feel better and then get in touch with your treating psychiatrist. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: How to lower dose of amytrypyline? 21 hours later
Thank you. I did take the 10mg and then 20mg that night and I feel better. I had no idea this amytriptaline was so strong and addictive. I am going to see my nuerologist next week. Is there anything else you could recommend for Paresthesia of Face? Another doctor told me that is what I now have. Also, I am thinking of going to a hyberbarac chamber. They have one hour sessions that evidently help people with concussion, TBI, PCS, multiple schlerosis etc. I really appreciate your help! Thanks, XXXXXXX
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer: imipramine and duloxetine are other options Detailed Answer: Hello Thanks for the follow up query. Its good that you are feeling good already. First you gradually get weaned off of amitriptyline. If needed that can be done under the cover of librium. If amitriptyline has not helped you with the paresthesia then imipramine and duloxetine are the other options. Hyper baric chamber is a solution and you may try it ones and see if it helps you. You may discuss all the options with your neurologist. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor